(and dosage form):
Each caplet contains 200 mg of ibuprofenand 30 mg of pseudoephedrinehydrochloride.
A. 5.8 Preparations for the common cold including nasal decongestants and antihistaminics.
SINUMAX-IB has antipyretic, analgesic and sympathomimetic properties.
SINUMAX-IB is indicated for the relief of symptoms associated with the common cold, sinusitis, or flu, including nasal congestion, headache, fever, body aches and pain.
It is contra-indicated in persons under treatment with monoamine oxidase inhibitors, or within two weeks of stopping treatment.
It should not be used by persons with a hyper-sensitivity to either of the active ingredients.
Contra-indicated in most types of cardiovascular disease, hypotension, hypothyroidism, hyperexcitability, phaeochromocytoma, closed-angle glaucoma and diabetes mellitus.
Due to structural relationship between aspirin and ibuprofen it is contra-indicated in patients who had a severe allergic reaction to aspirin-asthma, shock or hives as cross reactions may occur in patients allergic to aspirin.
It should not be given to patients with impaired renal and liver functions.
It is not recommended for use in pregnant or lactating women.
Not to be given to children under 12 years old.
It should not be given to patients with bleeding disorders, peptic ulceration or a history of such ulceration.
Caution is advised to patients who are receiving coumarin anticoagulants.
It should not be combined with other non-prescription pain relievers or any other ibuprofen containing products.
DOSAGE AND DIRECTIONS FOR USE
Adults (and children over 12 years):One caplet every 4 to 6 hours. If symptoms do not respond to one caplet, a second may be taken. Do not exceed six caplets in 24 hours.
SINUMAX-IB should be taken with food or milk or after meals.
Do not use continuously for colds for more than 7 days or for fever for more than 3 days unless directed by your doctor. If the cold or fever persists or worsens, or if new symptoms occur, consult your doctor.
SIDE-EFFECTS AND SPECIAL PRECAUTIONS:
Pseudoephedrine hydrochloride may cause giddiness, headache, nausea, vomiting, sweating, thirst, tachycardia, precordial pain, palpitations, difficulty in micturition, muscular weakness, tremors, anxiety, restlessness, insomnia, confusion, irritability, psychotic states, reduced appetite, fear, dyspnoea, altered metabolism including disturbance in glucose metabolism and hypersalivation.
Hypertension and ventricular arrhythmias may occur. Prolonged administration has no cumulative effect, but tolerance with dependence may occur.
Pseudoephedrine hydrochloride should be given with caution to patients with organic heart disease, cardiac decompensation or angina of effort. In patients with prostatic enlargement it may increase difficulty in micturition.
Pseudoephedrine hydrochloride should be given with caution to patients receiving chloroform, cyclopropane, halothane or other halogenated anaesthetics.
Pseudoephedrine hydrochloride may increase blood pressure and therefore special care is advisable in patients receiving antihypertensive therapy.
The effects of pseudoephedrine hydrochloride are diminished by guanethidine, reserpine, methyldopa and may be diminished or enhanced by tricyclic antidepressants. It may diminished the effects of guanethidine and may increase the possibility of arrhythmias in digitalised patients. An increased risk of arrhythmias may also occur if pseudoephedrine is given to patients receiving cardiac glycosides, quinidine or cyclic antidepressants.
The most frequent adverse effects are gastro-intestinal disturbances. Peptic ulceration and gastro-intestinal bleeding have been reported. Others include headache, dizziness, nervousness, skin rash, pruritus, tinnitis, oedema, depression, drowsiness, insomnia, blurred vision and other ocular reactions.
Hypersensitivity reactions, abnormalities of liver function test, impairment of renal functions, agranulocytosis and thrombocytopenia have been observed. Acute reversible renal failure has been reported. It should be used with caution in patients with impaired renal function.
KNOWN SYMPTOMS OF OVERDOSAGE AND PARTICULARS OF ITS TREATMENT:
See "Side-effects and Special Precautions". Symptoms of pseudoephedrine hydrochloride overdosage include paranoid psychosis, delusions and hallucinations.
Treatment is symptomatic and supportive. The latest information regarding the treatment of overdosage can be obtained from the nearest poison centre.
A white, film coated, biconvex, bevelled edged tablet with "Sinumax-IB" printed in red ink.
Bottles containing 20, 24 or 40 caplets.
Store below 25°C.
KEEP OUT OF REACH OF CHILDREN.
NAME AND BUSINESS ADDRESS OF THE APPLICANT:
JANSSEN PHARMACEUTICA (PTY) LTD
(Reg. No. 1980/11122/07)
15th ROAD, HALFWAY HOUSE 1685
DATE OF PUBLICATION OF THIS PACKAGE INSERT:
6 September 1996
Code no. 024504
New addition to this site: April 2004
Source: Pharmaceutical Industry
SAEPI HOME PAGE
TRADE NAME INDEX
GENERIC NAME INDEX
Information presented by Malahyde Information Systems © Copyright 1996-2004